Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 27, 2021, 6:22 PM CDT for Sequoyah County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 6:22 PM CDT (23:22 UTC)
- Expired
- Mar 27, 2021, 6:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 29 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WWUS84 KTSA 272322
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
622 PM CDT Sat Mar 27 2021
ARZ019-029-OKZ069-072-272345-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
622 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL
645 PM CDT...
At 622 PM CDT, a strong thunderstorm was located 3 miles south of
Brushy, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Natural Dam...
Muldrow... Roland...
Gans... Moffett...
Figure Five... Lee Creek...
Short... Brushy...
Shibley... Uniontown...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 311 and 328.
Interstate 540 between mile markers 1 and 6.
LAT...LON 3541 9425 3535 9471 3554 9475 3576 9438
3576 9436
TIME...MOT...LOC 2322Z 236DEG 36KT 3551 9470
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 27, 2:28 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Mar 27, 2:28 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 228 PM CDT Sat Mar 27 2021 .DISCUSSION... Cold front currently along and just south of the Interstate 44 corridor through NE OK is expected to accelerate eastward during the late afternoon hours and clear northwest Arkansas by mid evening. Currently pockets of agitated Cu are noted along and in advance of the boundary with the 12z KFWD sampling how shallow the low level moisture is with westward extent. As the front continues eastward and encounters slightly higher moisture scattered showers and storms are likely to develop and a rather brief window for strong to severe storms will exist through early evening and likely in the immediate vicinity of the frontal zone. Large hail and strong gusts would be the primary severe hazards. Pleasant conditions Sunday as sfc high settles across the region. Monday will see heightened fire weather conditions as gusty winds and warm temperatures return. Minimal moisture return is expected with this initial day of return flow which will allow afternoon humidities to fall into the mid 20 to lower 30 percent range. Expect high grassland fire spread rates to develop especially across northeast Oklahoma. The next cold front passes on Tuesday with showers and isolated storms increasing in coverage mainly Tuesday night before ending across southern areas early Wednesday. Wednesday and Wednesday night still appear as a below normal temperature period w/ a light freeze possible early Thursday morning especially for colder valleys of NE OK / far NW AR. Quick warm up is expected Thursday and above normal temperatures are likely Friday into next weekend. Friday may be another period of heightened fire weather concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 68 45 77 / 10 0 0 0 FSM 47 68 41 75 / 30 0 0 0 MLC 46 68 42 75 / 30 0 0 0 BVO 40 66 40 76 / 0 0 0 0 FYV 40 63 35 73 / 40 0 0 0 BYV 42 61 39 71 / 40 0 0 0 MKO 44 66 41 74 / 20 0 0 0 MIO 40 63 42 73 / 10 0 0 0 F10 44 68 43 76 / 20 0 0 0 HHW 49 69 41 73 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Mar 27, 5:02 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sat Mar 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sat Mar 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Parts of northeast Oklahoma and northwest Arkansas. ONSET... Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA... Generally along and northwest of interstate 44. ONSET... Ongoing. DISCUSSION... Scattered showers and thunderstorms are starting to develop and are picking up in intensity across far northwestern Arkansas and far east- central Oklahoma along a weak cold front. Additional storms could fire along the cold front into parts of southeast Oklahoma. Instability and deep layer shear values will support a few strong to severe thunderstorms through early this evening with large hail and damaging wind gusts the primary severe weather hazards. Showers and storms will quickly taper off after the sun sets. In addition to the thunderstorm threats, northerly winds gusting to 25 mph behind the cold front could locally increase the fire spread potential over parts of northeast Oklahoma that receive little to no rainfall. Fire weather conditions should decrease this evening and overnight as winds subside and humidity values increase. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...No Hazards. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty southerly winds quickly return Monday and Tuesday ahead of another cold front that will push through the region Tuesday. These winds combined with lower humidity values and warm temperatures increase fire weather concerns over portions of the region Monday afternoon. The gusty winds will continue into Monday night and Tuesday before the cold front pushes through. Rain and isolated thunderstorm chances increase Tuesday night into Wednesday before the upper level low pressure system pushes east. Gusty southerly winds are expected again late next week which may again increase the fire weather danger late next week. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, Mar 27, 5:40 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
540 PM CDT Sat Mar 27 2021
ARZ001-010-272315-
Benton AR-Washington AR-
540 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BENTON AND NORTHERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...
At 540 PM CDT, a strong thunderstorm was located 4 miles northwest of
Farmington, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Farmington... Prairie Grove...
Tontitown... Bethel Heights...
Cave Springs... War Eagle...
Hobbs State Park... Johnson...
Elm Springs... Avoca...
Prairie Grove Battlefield State...
Walnut Grove...
Savoy... Monte Ne...
Wedington... Rhea...
This includes Interstate 49 between mile markers 61 and 84.
LAT...LON 3594 9434 3606 9449 3644 9406 3627 9387
3625 9387
TIME...MOT...LOC 2240Z 226DEG 48KT 3609 9431
LacySpecial weather statement, Mar 27, 5:48 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 548 PM CDT Sat Mar 27 2021 OKZ069-070-072-074-272315- Haskell OK-Adair OK-Muskogee OK-Sequoyah OK- 548 PM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, a strong thunderstorm was located 5 miles northeast of Tamaha, moving northeast at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Stigler... Vian... Marble City... Tamaha... Brushy Lake State Park... Brushy... Short... Briartown... Kanima... Mc Key... This includes Interstate 40 in Oklahoma between mile markers 294 and 312. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3518 9513 3531 9525 3585 9451 3555 9446 TIME...MOT...LOC 2248Z 231DEG 53KT 3544 9490 Lacy
Local storm report, Mar 27, 5:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 ENE WHEELER 36.14N 94.22W
03/27/2021 M0.88 INCH WASHINGTON AR TRAINED SPOTTER
SPOTTER REPORTS NICKEL HAIL.
&&
TDSSpecial weather statement, Mar 27, 6:03 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 603 PM CDT Sat Mar 27 2021 ARZ010-019-OKZ069-072-272330- Washington AR-Crawford AR-Adair OK-Sequoyah OK- 603 PM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... SOUTHWESTERN WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 630 PM CDT... At 602 PM CDT, a strong thunderstorm was located 3 miles northeast of Brushy, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Natural Dam... Brushy... Lee Creek... Short... Odell... LAT...LON 3547 9469 3562 9482 3588 9448 3567 9429 TIME...MOT...LOC 2302Z 233DEG 25KT 3560 9469 Lacy
Special weather statement, Mar 27, 6:06 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
606 PM CDT Sat Mar 27 2021
OKZ072-074-272330-
Haskell OK-Sequoyah OK-
606 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND CENTRAL
SEQUOYAH COUNTIES UNTIL 630 PM CDT...
At 605 PM CDT, a strong thunderstorm was located 4 miles southwest of
Sallisaw, moving northeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Gans...
Tamaha... Brushy Lake State Park...
Brushy... Kanima...
Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 297 and
319.
LAT...LON 3543 9449 3534 9472 3536 9474 3536 9477
3533 9479 3532 9481 3531 9482 3524 9499
3538 9511 3564 9470 3564 9463
TIME...MOT...LOC 2305Z 240DEG 21KT 3542 9486Special weather statement, Mar 27, 6:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
622 PM CDT Sat Mar 27 2021
ARZ019-029-OKZ069-072-272345-
Sebastian AR-Crawford AR-Adair OK-Sequoyah OK-
622 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL
645 PM CDT...
At 622 PM CDT, a strong thunderstorm was located 3 miles south of
Brushy, moving northeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Natural Dam...
Muldrow... Roland...
Gans... Moffett...
Figure Five... Lee Creek...
Short... Brushy...
Shibley... Uniontown...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 311 and 328.
Interstate 540 between mile markers 1 and 6.
LAT...LON 3541 9425 3535 9471 3554 9475 3576 9438
3576 9436
TIME...MOT...LOC 2322Z 236DEG 36KT 3551 9470
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 5:48 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 27 min |
| Mar 27, 6:03 PM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Mar 27, 6:06 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Mar 27, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 51 min |
| Mar 27, 5:40 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Mar 27, 6:59 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.